Joint pain

Hello everyone. This is my first time posting on this brilliant site. I Just wondered if any one has had problems with joint pains whilst on Spiriva. I'm on Ventolin Accuhaler as well as Spiriva. Sob and exhaustion have been a real problem and I do think that sob has improved since using Spiriva for 3 months but I have recently developed painful joints and nodules on my fingers. My knees are so bad now that I can hardly walk. I have until these past few weeks always considered myself very lucky not to have any problems in this area and it has come on so suddenly, not gradually as I would have expected it to do if it was due to age (69). I wondered if any one else can make a connection with developing joint pain whilst on Spiriva.

Also I would really appreciate any information about non- steroid preventers as my father went blind due to glaucoma and my pressure is borderline high. I have had surgery for narrow angle glaucoma so am anxious not to make the other glaucoma condition worse with steroids.

Thank you to all of you out there who take so much trouble to send out such informative info and replies, helping fellow sufferers with understanding and caring support which really makes a difference.

18 Replies

  • I used Spiriva for about 6 years but never had any joint pain. However, medications can affect us all differently. Perhaps a check with your chemist? He will be aware of other medications you are taking and the full list of side effects from Spiriva. Good luck.

  • Thanks Toci, good to know it worked for you. I will speak to the chemist - good idea, he should be able to help.

  • Hi, My husband uses spiriva and has done for about five years. Neither of us are sure that it helps but he takes it! He has not had any problems with it but one of the more rare side effects is "skeletal" pain. It might be worth going back to your doctor - I am sure there are alternatives available. Take care, lots of love TAD xx

  • Thank you TADAW, it's good to know that it can be a side effect. More confident about speaking to gp about it now.

  • I've been taking Spiriva for a number of years & have never had problems with joints. I think you should make an appointment with your GP & maybe get some answers 🌷

  • Hello, a very warm welcome to you.

    A good idea of Toci's to speak to the chemist, they love to use their knowledge & skills to help people rather than just dispensing all the time.

    He/she'll also know about non- steroidal equivalents to ask for.

    Get some help sooner rather than later - remind yourself GPs are public servants and they're there to make life bearable (some are still mini gods and some are really out of touch).

    There's also the helpline 03000030555 they could advise you.

    Drugs can effect us, when I had to double my Seretide for a few months it wrecked my skin and gave me horrific foot cramps very quickly. on halving the dose again the foot cramps stopped.

    Good luck. P

  • Many thanks, peeve. I agree so much with your comments about doctors to the point where I have avoided seeing them. There seems to be a general attitude of 'do as I tell you and take what I tell you, without questioning me', but I feel I should be involved in my treatment, at least to know something about it as drugs can be so powerful with very undesirable side effects. I've moved recently and hope this new surgery will be different!

  • I totally get that about moving and new surgery!

    I moved recently to a new town after 18 years at my great practice in Wimbledon. Through trial & error they learnt to trust that I could self manage with support.

    I was dreading the new practice change my 'regime' that I've been so well on. I've been in for two seperate emergency appts for suspected chest infections (they said no infection both times). One asthma check with the nurse who said "why on earth are you taking carbocisteine"?

    She'd never heard of The British Lung Foundation! It was only when I told her I'd done the Pulmonary Rehab course that she sat up and took note that I might have had cause to do it, grrrrr. Anyway, at least she invited me back for a spirometry and was genuinely pleased with the result (so was I, no copd) 😃

    Keep at them, you're worth it! X

  • Thanks peeve, totally on your wavelength.

  • i take spiriva, with seemingly no ill effects.

    but do require treatment for an underlying skeletal/join disease. [ankylosing spondylitis ]

    i would suggest you see your g.p and air your concerns.

    i do hope /pray you get to the bottom of this and receive the proper treatment

    kindest regards jimmy

  • Hello Jimmy, thank you for your reply and good wishes. Did you have your joint condition before taking Spiriva?

  • hi sonbron

    . yes i did have this condition before taking spiriva,

    but i do think you should get this sorted out with your g.p.

    its horrible having skeletal/joint pains, the copd is bad enough, but who knows it could well be treated, best [in my view ] to get this seen to asap.

    i do hope your free from pain soon, and things improve.

    kindest regards jimmy

  • like happy to chat said just check up with gp it could be rheumatoid arthritis when I had painful joints I was checked by doctors and she felt each finger I asked her why and she said you get nodules come up on fingers .

  • heres a link mine come on suddenly to I was only 28 at time when they checked me

  • Thank you. I will check out the link.

  • your welcome hopefully its not that but its possible

  • Welcome. I can only echo the advise above. Take care of yourself



  • Thanks, Sian

You may also like...